Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this freeze warning at Nov 8, 2016, 3:31 PM MST for Grant County, Hidalgo County, Otero County, New Mexico. It took effect at Nov 8, 2016, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2016, 3:31 PM MST (22:31 UTC)
- In effect from
- Nov 8, 2016, 11:00 PM MST
- Expired
- Nov 9, 2016, 9:15 AM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Otero County, NM
The radar
The El Paso radar (KEPZ), 106 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242 WWUS74 KEPZ 082231 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 331 PM MST TUE NOV 8 2016 ...CHILLY OVERNIGHT TEMPERATURES...ESPECIALLY IN THE HIGHER VALLEYS NORTHWEST AND HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS... .A COLD FRONT PUSHED WEST THROUGH SOUTHERN NEW MEXICO YESTERDAY AND HAS LEFT A DRY AND COOL AIRMASS IN PLACE FOR TONIGHT. SOME OF THE COOLEST TEMPERATURES OF THE SEASON WILL OCCUR OVERNIGHT, THOUGH MOST PLACES WILL REMAIN ABOVE FREEZING. PLACES THAT WILL LIKELY SEE WIDESPREAD FREEZING TEMPERATURES OVERNIGHT WILL BE THE HIGH VALLEYS OF THE GILA REGION AND ALSO THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. SUB-FREEZING TEMPERATURES COULD OCCUR AGAIN WEDNESDAY NIGHT IN THESE AREAS. NMZ401-415-090645- /O.NEW.KEPZ.FZ.W.0002.161109T0600Z-161109T1700Z/ UPPER GILA RIVER VALLEY-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 331 PM MST TUE NOV 8 2016 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST WEDNESDAY. * TEMPERATURE...25 TO 30. * TIMING...TEMPERATURES DROPPING BELOW FREEZING SHORTLY AFTER MIDNIGHT...THEN WARMING ABOVE FREEZING BY MID MORNING WEDNESDAY. * IMPACTS...FREEZE COULD KILL SENSITIVE VEGETATION. ALSO BE SURE TO SHELTER PETS PROPERLY. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEFNER
2 follow-up statements
235 WWUS74 KEPZ 090557 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1057 PM MST TUE NOV 8 2016 ...CHILLY OVERNIGHT TEMPERATURES...ESPECIALLY IN THE HIGHER VALLEYS NORTHWEST AND HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS... .A COLD FRONT PUSHED WEST THROUGH SOUTHERN NEW MEXICO YESTERDAY AND HAS LEFT A DRY AND COOL AIRMASS IN PLACE FOR TONIGHT. SOME OF THE COOLEST TEMPERATURES OF THE SEASON WILL OCCUR OVERNIGHT... THOUGH MOST PLACES WILL REMAIN ABOVE FREEZING. PLACES THAT WILL LIKELY SEE WIDESPREAD FREEZING TEMPERATURES OVERNIGHT WILL BE THE HIGH VALLEYS OF THE GILA REGION AND ALSO THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. SUB-FREEZING TEMPERATURES COULD OCCUR AGAIN WEDNESDAY NIGHT IN THESE AREAS. NMZ401-415-091700- /O.CON.KEPZ.FZ.W.0002.161109T0600Z-161109T1700Z/ UPPER GILA RIVER VALLEY-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 1057 PM MST TUE NOV 8 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY... * TEMPERATURE...25 TO 30. * TIMING...TEMPERATURES DROPPING BELOW FREEZING SHORTLY AFTER MIDNIGHT...THEN WARMING ABOVE FREEZING BY MID MORNING WEDNESDAY. * IMPACTS...FREEZE COULD KILL SENSITIVE VEGETATION. ALSO BE SURE TO SHELTER PETS PROPERLY. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BIRD
240 WWUS74 KEPZ 091615 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 915 AM MST WED NOV 9 2016 NMZ401-415-091715- /O.CAN.KEPZ.FZ.W.0002.000000T0000Z-161109T1700Z/ UPPER GILA RIVER VALLEY-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 915 AM MST WED NOV 9 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED UP ABOVE THE FREEZING MARK ACROSS THE WARNING AREA. $$ HARDIMAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Nov 8, 2:40 PM MST, 51 minutes earlier.
Area forecast discussion, Nov 8, 2:40 PM MST, 51 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
240 PM MST Tue Nov 8 2016
.SYNOPSIS...
An upper low near the Big Bend region will drift west to the New
Mexico Bootheel by Wednesday evening. This will gradually bring
clouds back to the area, along with a slight chance of showers
Wednesday night. A slight chance of thunderstorms will continue
through Saturday, mainly southeast of Silver City. The upper low
finally lifts out east of the area Saturday. Temperatures will
cool to below normal Wednesday and remain that way into the
weekend.
&&
.DISCUSSION...
A rather complex but relatively light impact weather pattern
shaping up for the the rest of the week. With back door cool front
through the CWA and large upper ridge in place, expect some
freezing temperatures tonight. Put warning in for Zones 401 and
415. Both areas have had scattered, brief freezes over the past
couple of weeks, but could be more widespread and longer lasting
overnight.
The upper ridge over of high pressure getting two-
timed as it gradually topples over and dissipates. Upper low just
southwest of the Big Bend Region is gradually undercutting the
ridge while Pacific trough attacks the northern part of the ridge
from the west. Said upper low will drift southwest and eventually
dissipate Wednesday. Meanwhile vort center near KLBB will drift
southwest and eventually form a new low and settle Wednesday just
south of El Paso. This should start drawing clouds in from the
southeast and a slight chance of showers to Hudspeth.
The upper low then moves just south of the NM Bootheel Wednesday
night and persists there until it begins lifting out Saturday.
Until then expect clouds to slowly increase, especially the
southern zones. Airmass becomes slightly unstable Thursday/Friday
so a thunderstorm or two is possible. Kept rain chances southeast
of Silver City both days. With the low finally lifting northeast
Saturday, should slowly clear out CWA, though left a slight chance
in El Paso east. Clouds will keep high temps down below normal,
but should also keep night time highs above what airmass would
normally produce.
By Saturday night low is to the east and CWA should be mostly
clear. The weak remains of a Pacific trough will move across the
area Sunday night/Monday but just expecting brief partly cloudy
skies-mostly high clouds. Rest of forecast period looks dry.
Temperatures will warm back above normal Monday/Tuesday.
&&
.AVIATION...Valid 09/00Z-10/00Z...
High pressure will bring vfr mostly clear weather with surface winds
around 5 to 15 kt through the period except for areas of 15 to 25 kt
winds along western facing mountain slopes.
.FIRE WEATHER...
Easterly winds behind a cold front will bring cooler and
occasionally breezy conditions the next several days with
temperatures falling around 5 to 10 degrees below normal Thursday
and Friday. In addition an upper level low pressure system will
move slowly across across the region causing isolated showers and
thunderstorms Wednesday through Saturday. Rainfall amounts will be
generally light. High pressure aloft will result in warmer dry
weather early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 44 63 46 61 / 0 0 10 10
Sierra Blanca 39 59 42 59 / 0 10 10 20
Las Cruces 40 61 42 60 / 0 0 0 10
Alamogordo 39 63 41 60 / 0 0 0 10
Cloudcroft 27 46 28 44 / 0 0 0 10
Truth or Consequences 39 61 41 57 / 0 0 0 0
Silver City 36 59 38 55 / 0 0 0 0
Deming 39 62 41 60 / 0 0 0 10
Lordsburg 39 63 40 60 / 0 0 0 0
West El Paso Metro 45 62 47 60 / 0 0 10 10
Dell City 34 62 41 61 / 0 0 10 10
Fort Hancock 41 63 43 63 / 0 10 10 20
Loma Linda 41 58 44 56 / 0 0 10 10
Fabens 40 63 43 62 / 0 0 10 20
Santa Teresa 41 62 43 60 / 0 0 0 10
White Sands HQ 42 62 44 59 / 0 0 0 10
Jornada Range 37 62 37 58 / 0 0 0 10
Hatch 40 61 42 58 / 0 0 0 10
Columbus 41 63 43 61 / 0 0 0 10
Orogrande 42 62 45 60 / 0 0 0 10
Mayhill 31 51 33 50 / 0 0 0 10
Mescalero 29 54 31 52 / 0 0 0 10
Timberon 29 52 32 50 / 0 0 0 10
Winston 31 56 34 54 / 0 0 0 0
Hillsboro 34 60 36 57 / 0 0 0 0
Spaceport 39 60 38 57 / 0 0 0 10
Lake Roberts 25 60 28 57 / 0 0 0 0
Hurley 35 60 37 56 / 0 0 0 0
Cliff 30 62 32 59 / 0 0 0 0
Mule Creek 29 61 29 58 / 0 0 0 0
Faywood 36 61 38 58 / 0 0 0 0
Animas 37 64 38 61 / 0 0 0 0
Hachita 36 63 38 60 / 0 0 0 0
Antelope Wells 38 62 39 59 / 0 0 0 0
Cloverdale 40 60 40 57 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 11 PM this evening to 10 AM MST Wednesday
for NMZ401-415.
TX...None.
&&
Hefner/RogashHazardous weather outlook, Nov 8, 6:11 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MST TUE NOV 8 2016 NMZ401>417-TXZ418>424-091315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 611 AM MST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL BE IN SOME GUSTY EAST WINDS. STRONGEST WINDS WILL BE FELT JUST TO THE WEST OF AREA MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE A SLIGHT CHANCE FOR RAIN ON THURSDAY AND FRIDAY, MAINLY EAST OF THE RIO GRANDE. WE WILL BE DRY AND COOL FOR THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in New Mexico, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.